MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. COUPLER II MAIN ASSEMBLY; HEAD/NECK PROCEDURE POSITIONER

MIZUHO ORTHOPEDIC SYSTEMS, INC. COUPLER II MAIN ASSEMBLY; HEAD/NECK PROCEDURE POSITIONER
Model Number 5873
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Knob assembly of the swivel adapter broke during 180-degree rotation procedure.No patient injury was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot number of the device in scope was not obtained during the investigation.Thus the age of the device is unknown.Per the available records, the oldest known ship history record for coupler ii to australia is 2012 making it older than the recommended design life of 10 years.Hence there is a remote probability that an older/aged-out model of coupler ii or knob assembly may have been used for the surgical procedure.The pictures of the device shared by the hospital indicate wear and tear and some scratches on it.Owner's manual of the device mention inspecting any components for wear and tear before and after usage and replacing damaged components.There was not enough information obtained during the investigation to point to a specific factor that could have caused the breakage of the knob assembly.Thus root cause of this incident has been deemed as inconclusive.

Brand Name
COUPLER II MAIN ASSEMBLY
Common Device Name
HEAD/NECK PROCEDURE POSITIONER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key23535996
Report Number2921578-2025-00020
Device Sequence Number15994384
Product Code JEA
UDI-Device Identifier00842430104534
UDI-Public(01)00842430104534
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5873
Device Catalogue Number5873
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown